# SDR CA141110011

- Difficulty date: November 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Urocop EC135P1
- Engine: Tmeca ARRIUS2B2
- System (JASC): 3340 · Exterior Lighting
- Part: Search Light
- Part number: 4361646
- Condition: Smoke
- Part time: 71 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

(CAN) DURING A FLIGHT AFTER USING THE SEARCH LIGHT THE PILOTS SMELLED SMOKE IN THE CABIN. FOLLOWING AN IMMEDIATE LANDING THEY NOTICED THE LIGHT WAS AT A 90 WHILE BEING IN ITS STOWED POSITION WHICH CAUSED THE INSIDE OF THE FIBERGLASS HOUSING TO MELT.  TRIED TO REPLICATE THE PROBLEM INITIALLY BUT COULD NOT UNTIL THE LIGHT WAS SWITCHED ON AGAIN AS IT WAS IN THE PROCESS OF RETRACTING. PILOTS WOULD NORMALLY NOT TURN THE LIGHT ON WHILE IN TRANSITION BUT IN THIS CASE THE SWITCH WAS INADVERTENTLY TURNED ON. THE HOLE MECHANISM SEEMS TO BE WORKING CORRECTLY OTHERWISE.
